Connect
MJA
MJA

Temporary henna tattoos with long-term consequences

Pablo J Almeida and Leopoldo Borrego
Med J Aust 2009; 191 (11): 687.
Published online: 7 December 2009

Two sisters aged 6 and 11 years presented with pruritic inflammatory lesions, one on the arm and one on the shoulder (Figure). The lesions appeared 72 hours after the girls had black henna tattoos applied while they were on holiday in Egypt. On examination, each girl had eczematous eruptions that perfectly outlined the tattoo. Patch tests were positive for paraphenylenediamine, a known potent contact allergen.

  • Pablo J Almeida1
  • Leopoldo Borrego2

  • Department of Dermatology, Hospital Universitario Insular de Gran Canaria, Las Palmas De Gran Canaria, Las Palmas, Spain.


Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.